Alert archive / Texas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 103, NWS Houston/Galveston, TX

May 28, 2005San Jacinto County, Walker County, Texas

NWS Houston/Galveston, TX issued this severe thunderstorm warning at May 28, 2005, 7:12 PM CDT for San Jacinto County, Walker County, Texas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 28, 2005, 7:12 PM CDT (00:12 UTC)
Expired
May 28, 2005, 8:00 PM CDT
In force
48 min
Issued by
NWS Houston/Galveston, TX
Area
Counties, with a storm outline in the text

Counties San Jacinto County, TX, Walker County, TX

The radar

The Houston radar (KHGX), 135 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 0.2 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2005-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 636 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2005-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
636 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
1383 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 3:05 PM CDT, 4 hours 7 minutes earlier.

Area forecast discussion, May 28, 3:05 PM CDT, 4 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
305 PM CDT SAT MAY 28 2005

.DISCUSSION...
A GOOD PART OF THE CENTRAL AND NORTHERN PORTIONS OF SOUTHEAST TEXAS
SAW SOME RAIN TODAY...BUT IT ENDED SOONER THAN EXPECTED. SUBSIDENCE
BEHIND THE ACTIVITY HAS KEPT ADDITIONAL DEVELOPMENT FROM OCCURRING.
WITH SEVERAL HOURS OF DAYTIME HEATING LEFT...THINK WE COULD STILL
GET SOME ISOLATED STORMS TO DEVELOP. IF ANYTHING DOES FORM...IT
SHOULD QUICKLY WEAKEN/DISSIPATE SHORTLY AFTER SUNSET. PROBLEM OVER
THE NEXT FEW DAYS (BEGINNING TONIGHT) WILL BE THE TIMING OF
SHORTWAVES MOVING ACROSS THE STATE AND HOW CLOSE TO SOUTHEAST TEXAS
WILL THEY GET. MODELS ARE NOT DOING A GREAT JOB SO FAR WITH THESE
DISTURBANCES. WE COULD VERY WELL SEE ANOTHER BATCH OF STORMS DEVELOP
TONIGHT AND MOVE ACROSS PORTIONS OF OUR AREA TOMORROW MORNING...
LEAVING SOME OF THE AFTERNOON DRY AGAIN (JUST LIKE TODAY). AND THE
SITUATION CHANGES LITTLE MONDAY THROUGH WEDNESDAY AS THESE HARD TO
TIME IMPULSES MOVE ACROSS SOUTHEAST TEXAS. WILL THEREFORE GO WITH
HIGHISH POPS (50%-60%) SUNDAY THROUGH MONDAY...AND THEN LOWER THEM A
LITTLE (30% TO 40%) MONDAY NIGHT THROUGH WEDNESDAY NIGHT. SOME
LOCALLY HEAVY RAINFALL CANNOT BE RULED OUT OVER THE NEXT SEVERAL
DAYS DUE TO HIGH PRECIPITABLE WATER VALUES. UPPER RIDGING MIGHT GET
STRONG ENOUGH THURSDAY THROUGH NEXT SATURDAY...SO WENT WITH 20% POPS
FOR MAINLY AFTERNOON ACTIVITY. TEMPERATURES WILL CHANGE LITTLE ON
PREDICTED LOWS. WILL SHOW A GRADUAL WARMUP FOR DAYTIME HIGHS AS THE
UPCOMING WEEK PROGRESSES DUE TO EXPECTED LESS RAIN AND CLOUD COVER.

SPC HAS EXPANDED THEIR DAY TWO (SUNDAY) SLIGHT RISK AREA TO INCLUDE
ALL OF SOUTHEAST TEXAS. THERE ARE SOME INDICATIONS THAT PORTIONS OF
OUR AREA MIGHT GET VERY UNSTABLE (LIS -9 TO -10...CAPES AROUND
4000). WE MAY END UP NEEDING TO MENTION A CHANCE OF SEVERE
THUNDERSTORMS IN TOMORROWS FORECAST. STAY TUNED 42
&&

.MARINE...
WINDS WILL PICK UP A LITTLE OVER THE NEXT COUPLE OF DAYS AS THE
PRESSURE GRADIENT TIGHTENS OVER THE WATERS. THE STRONGEST WINDS ARE
EXPECTED SUNDAY NIGHT AND MONDAY WHERE WINDS/SEAS COULD BRIEFLY
REACH CAUTION CRITERIA OVER THE 20 TO 60 NM WATERS. WINDS/SEAS WILL
DROP OFF MONDAY NIGHT THROUGH MIDWEEK AS FRONT STALLS ACROSS SE TX.
SERIES OF SHORTWAVES WILL KEEP THREAT OF TSRA AND LOCALIZED ROUGH
SEAS IN PLACE FOR THE NEXT FEW DAYS.  35
&&

.AVIATION...
PRECIP ASSOCIATED WITH SHORTWAVE CROSSING THE AREA HAS NOW PUSHED
EAST OF THE TAF SITES. SUBSIDENCE BEHIND EXITING SHORTWAVE WILL
LIMIT THE AMOUNT OF ADDITIONAL DEVELOPMENT THIS AFTN...SO EXPECTING
ONLY ISOLATED SHRA/TSRA TO FIRE WITH DAYTIME HEATING AND ALONG THE
SEABREEZE FRONT. GIVEN THE EXPECTED LOW COVERAGE DID NOT MENTION ANY
PRECIP OR CBS IN THE TAFS THIS AFTN. EXPECT TO SEE GROUND FOG FORM
AGAIN LATE TONIGHT BUT WITH A LITTLE BETTER MIXING IN PLACE DO NOT
EXPECT VISIBILITIES AS TO DROP AS LOW AS THEY WERE THIS MORNING.
NEXT SHORTWAVE WILL AFFECT THE AREA BETWEEN 12Z AND 18Z SUNDAY WITH
THE NEXT SIGNIFICANT THREAT OF TSRA.  35
&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      71  85  71  85  71 /  30  60  50  50  30
HOUSTON (IAH)              73  86  73  86  73 /  30  60  50  50  30
GALVESTON (GLS)            77  85  77  85  77 /  30  50  50  50  30
&&

.HGX WATCHES/WARNINGS/ADVISORIES...
.TX...NONE.
.GM...NONE.
&&
Hazardous weather outlook, May 28, 2:44 PM CDT, 4 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
244 PM CDT SAT MAY 28 2005

GMZ330-335-TXZ163-164-176>179-195>200-210>214-226-227-235>238-291200-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON-
GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-
WASHINGTON-WHARTON-
244 PM CDT SAT MAY 28 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
A SERIES OF UPPER LEVEL DISTURBANCES WILL COMBINE WITH HIGH MOISTURE
LEVELS TO PRODUCE A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH AT
LEAST TUESDAY. LOCALLY HEAVY RAINFALL WILL BE A POSSIBILITY AREAWIDE
THROUGH THIS PERIOD.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 7:12 PM CDTSevere Thunderstorm WarningHGXSan Jacinto, Walker48 min
May 28, 7:16 PM CDTTornado WarningHGXPolk, Trinity36 min
May 28, 7:49 PM CDTSevere Thunderstorm WarningHGXPolk50 min
May 29, 2:06 AM CDTSpecial Marine WarningHGX114 min
May 29, 3:52 AM CDTSpecial Marine WarningHGX113 min
May 29, 5:21 AM CDTSevere Thunderstorm WarningHGXGalveston41 min
May 29, 5:35 AM CDTSpecial Marine WarningHGX55 min
May 29, 6:24 AM CDTSpecial Marine WarningHGX66 min
May 29, 3:46 PM CDTSevere Thunderstorm WarningHGXColorado44 min
May 29, 4:27 PM CDTTornado WarningHGXAustin, Colorado48 min
May 29, 5:15 PM CDTTornado WarningHGXAustin, Colorado, Wharton45 min
May 29, 5:24 PM CDTSevere Thunderstorm WarningHGXLiberty51 min
May 29, 5:35 PM CDTSevere Thunderstorm WarningHGXPolk40 min
May 29, 5:49 PM CDTSevere Thunderstorm WarningHGXWashington43 min
May 29, 6:02 PM CDTSevere Thunderstorm WarningHGXColorado43 min
May 29, 6:12 PM CDTSevere Thunderstorm WarningHGXSan Jacinto68 min
May 29, 6:16 PM CDTSevere Thunderstorm WarningHGXLiberty29 min
May 29, 6:23 PM CDTSevere Thunderstorm WarningHGXBrazos, Burleson58 min
May 29, 6:27 PM CDTSevere Thunderstorm WarningHGXPolk55 min
May 29, 6:47 PM CDTSevere Thunderstorm WarningHGXLiberty43 min
May 29, 6:53 PM CDTSevere Thunderstorm WarningHGXJackson52 min

Nearby

Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.